Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Pimples after stopping oral contraceptives. When will this stop?

hi doctor, i was taking oral contraceptives for about 8 months for pcod . when i stopped taking them i started breaking out badly and 9 months after stopping them i am still breaking out. when will this stop?am i breaking out because my hormones are still re adjusting or its simply just acne? i have tried almost everything, benzoyl peroxide , azithral tablets, clindamycin . i am 25 i had acne right from the age of 17. will i ever be cured or i have to learn to live with this forever?
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Dermatologist 's  Response
Hi, thanks for posting your query

These break outs are acne . Acne occurs due to multiple factors like hormonal imbalances(PCOD in your case), bacterial proliferation , blockage of pores, stress

In PCOD there is increased tendency to develop acne because of hormonal changes , so certain oral contraceptives benefit both acne and Pcod

There is no cure of acne . It may continue till thirties or even later (But not forever).However it can be kept under control with medications .

You may do the following:

Use a salicylic face wash twice a day
Get your black heads and white heads extracted regularly
DO not press or pick acne
You may take a few sessions of salisylic peels
Apply Retinoic acid cream at night
Noncomedogenic sunscreen during the day

Consider using isotretinoin or hormonal treatment (contracetives) by a dermatologist's advise

Hope this solves your query
Answered: Thu, 14 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor